MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 54MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 54MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: this information is unknown.It is unknown when device broke.Lot number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient was implanted with one (1) titanium cannulated retro/antegrade femoral nail and four (4) 5.0 mm titanium locking screws on (b)(6) 2017.On (b)(6) 2018, the surgeon presented an x-ray images showing non-union of the right mid femur shaft.One of two proximal screws was broken and one of the two distal screws was broken.On (b)(6) 2018, the patient underwent hardware removal and plate fixation.The surgeon removed the femoral nail, along with three (3) complete locking screws, and the lateral half of the most proximal screw.The surgeon left the medial portion of the most proximal locking screw implanted and did not attempt to remove it.Patient was revised to a plate and screws.The procedure lasted approximately 3 hours and was completed successfully.Patient outcome is unknown.Concomitant devices: 10 mm titanium cannulated retro/antegrade femoral nail 400 mm (part: 04.013.460s, lot: 5599032, quantity: 1).5.0 mm titanium locking screw 38 mm (part: 04.005.528, lot: unknown, quantity: 1).The 5.0 mm titanium locking screw 50 mm (part: 04.005.540, lot: unknown, quantity: 1).This report is for a 5.0 mm ti locking screw w/t25 stardrive 42 mm for im nails.This is report 2 of 2 for (b)(4).
 
Event or Problem Description
Concomitant devices reported: 10mm cannulated retrograde/antegrade femopral nail ¿ ex 400mm (04.013.460s, lot 5599032, quantity 1), 5.0mm locking screw with t25 stardrive 48mm for im nails (04.005.538, lot number unknown, quantity 1), 5.0mm locking screw with t25 stardrive 78mm for im nails (04.005.568, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.510k: this report is for an unknown 5.0mm titanium locking screw 48mm.Part and lot numbers are unknown; udi number is unknown.G1: physical manufacturer is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant medical devices: 10mm titanium cannulated retro/antegrade femoral nail 400mm (part: 04.013.460s, lot: 5599032, quantity: 1) 5.0mm titanium locking screw 38mm (part: 04.005.528, lot: unknown, quantity: 1).5.0mm titanium locking screw 72mm (part: 04.005.562, lot: unknown, quantity: 1).This report is for an unknown 5.0mm titanium locking screw 48mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Device condition: visual inspection performed at customer quality (cq) on the returned screw observed the screw to be broken approximately about its midsection.The break was observed to be transverse, however the breakage was shifted downwards at half way along the mid shaft axis.The broken portions were returned, and the breakage pattern was observed to be due to possible unintended forces on the screw.No new issues were noted on rest of the portions of the returned screw.Dimensional analysis and document/specification review: as the manufacture date was unknown exact drawing the device made to was not able to be identified.However, all revision drawings of the device were reviewed, and no design issues were identified.Dimensional inspection performed on the diameter at the broken portion measured the and it falls within the specification per relevant drawings.Review of the device history record was not able to be performed as lot number was unknown.However, upon visual inspection at the broken portions no material irregularities or voids were observed.Therefore, the given material was not observed to be contributing the given complaint condition.Conclusion: the overall given complaint condition is confirmed.While the root cause for the given complaint was not able to be determined, it is possible that any unintended forces on the device could have contributed to screw breakage.During the investigation no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) 5.0mm ti locking screw w/t25 stardrive 54mm for im nails.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 54MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7698747
Report Number2939274-2018-52961
Device Sequence Number19270840
Product Code HWC
UDI-Device Identifier10886982086006
UDI-Public(01)10886982086006
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.532
Device Catalogue Number04.005.544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/18/2018
08/23/2018
08/20/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date07/30/2018
08/23/2018
09/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2017; SEE DESCRIPTION, THERAPY DATE: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;